Home > Benzylpiperazine-induced acute delirium in a patient with schizophrenia and an incidental temporal meningioma.

Tully, John and Hallahan, Brian and McDonald, Colm (2011) Benzylpiperazine-induced acute delirium in a patient with schizophrenia and an incidental temporal meningioma. Irish Journal of Psychological Medicine, 21 (1). S14-S16.

Benzylpiperazine is a psychotropic compound that has been widely available until recently from licensed premises such as ‘head shops’. This report describes a case of a 48 year old man with schizophrenia who developed an acute delirium secondary to benzylpiperazine use, although he initially presented as a diagnostic conundrum. Investigation of his delirium unearthed a temporal meningioma which appears to be an incidental finding. This is the first documented case of delirium due to benzylpiperazine use. Benzylpiperazine has significant abuse potential and psychiatric complications. Its sale and possession have recently been made illegal in Ireland, which may limit its abuse in the future.

 

Item Type:Article
Date:2011
Page Range:S14-S16
Publisher:Medmedia Group
Volume:21
Number:1
EndNote:View
Accession Number:HRB (Not in collection)
Subjects:G Health and disease > State of health > Mental health
VA Geographic area > Europe > Ireland
G Health and disease > AOD related disorder > AOD related mental disorder
L Social psychology and related concepts > Legal availability or accessibility
B AOD Substances > New psychoactive substances
B AOD Substances > CNS stimulants > BZP (Benzylpiperazine) (other piperazines)

Click here to request a copy of this literature (must be logged in)

Repository Staff Only: item control page